| Model Number |
IMPELLA 5.0 |
| Medical Device Problem Codes |
Failure to Advance (2524); Patient-Device Incompatibility (2682)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/07/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation into the reported issue has been completed.No device was received for evaluation; however, there were sufficient clinical details to determine a root cause.The reported delivery issues were determined to be related to the patient¿s anatomy.This report is being filed as part of a retrospective review of historical records.
Event or Problem Description
The complainant reported a patient was implanted with an impella 5.0 device for mechanical circulatory support.The site reported that impella 5.0 would not make the turn into the aorta from the subclavian artery during insertion.The cannula reportedly kept collapsing when the physician attempted to advance.The physician stated that the patient¿s vessel was too small.Insertion was aborted and an impella cp was placed instead.No patient harm was reported.